2015, Number 4
Med Int Mex 2015; 31 (4)
Orozco-Olguín P, Romero-Morelos RD, Quintero-Beltrán M, Ahumada-Ayala M
PDF size: 815.62 Kb.
ABSTRACTAutoimmune hypoglycemia (Hirata’s syndrome) is an extremely rare cause of hypoglycemia, well known in oriental populations. It’s frequently associated to certain drugs and rheumatologic diseases. This would be the first case report in Mexico. This paper reports the case of a 71-year-old Mexican female, who had 15 days before admission a lower respiratory tract infection treated and relieved with azithromycin. Patient arrived to the emergency department for loss of consciousness without loss of sphincter control or abnormal movements. A plasma glucose of 32 mg/dL was recorded, administration of 50g of glucose IV, with full recovery of state of alert. She has a history of several days before admission of spontaneous diaphoresis, disorientation, dysarthria and somnolence. Physical examination was entirely normal. Laboratory results revealed extremely high insulin levels, as well as C-peptide and proinsulin. Imaging studies were negative for the presence of pancreatic tumors. Serum anti-insulin antibodies were positive. HLA typing revealed DRB1°04 and DQB1°03°02, commonly associated with Hirata’s syndrome.